Ann Dermatol.  2020 Apr;32(2):164-167. 10.5021/ad.2020.32.2.164.

A Case of Cutaneous Leukocytoclastic Vasculitis Associated with Granulocyte Colony-Stimulating Factor: An Unusual Presentation

Affiliations
  • 1Department of Dermatology, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea. jh1204.park@samsung.com

Abstract

Drug-induced vasculitis is an inflammation of small-sized blood vessel caused by the use of drugs. It accounts for approximately 10% of acute cutaneous vasculitis. Propylthiouracil, hydralazine, and allopurinol have been widely known as causative agents. The most common clinical feature of drug-induced vasculitis is palpable purpura on lower extremities. A 66-year-old Korean female presented with erythematous nodules on upper chest and back. She had been on medication for multiple myeloma. Laboratory results showed neutropenia. After a single injection of filgrastim (recombinant granulocyte colony-stimulating factor), she developed cutaneous lesions with concurrent increase in absolute neutrophil count. A skin biopsy revealed leukocytoclastic vasculitis. After discontinuation of filgrastim injection, her skin lesions disappeared spontaneously.

Keyword

Cutaneous; Cutaneous small vessel; Granulocyte colonystimulating factor; Skin; Vasculitis

MeSH Terms

Aged
Allopurinol
Biopsy
Blood Vessels
Female
Filgrastim
Granulocyte Colony-Stimulating Factor*
Granulocytes*
Humans
Hydralazine
Inflammation
Lower Extremity
Multiple Myeloma
Neutropenia
Neutrophils
Propylthiouracil
Purpura
Skin
Thorax
Vasculitis
Vasculitis, Leukocytoclastic, Cutaneous*
Allopurinol
Filgrastim
Granulocyte Colony-Stimulating Factor
Hydralazine
Propylthiouracil
Full Text Links
  • AD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error